Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On biaccessible points of the Mandelbrot set


Author: Saeed Zakeri
Journal: Proc. Amer. Math. Soc. 134 (2006), 2239-2250
MSC (2000): Primary 37F10, 37F20, 37F35, 35F45
Published electronically: March 14, 2006
MathSciNet review: 2213696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides a description for the quadratic polynomials on the boundary of the Mandelbrot set $ \mathcal M$ which are typical in the sense of harmonic measure. In particular, it is shown that a typical point on the boundary of $ \mathcal M$ has a unique parameter ray landing on it. Applications of this result in the study of embedded arcs in $ \mathcal M$ and the lamination associated with $ \mathcal M$ are given.


References [Enhancements On Off] (What's this?)

  • [A] Lars V. Ahlfors, Conformal invariants: topics in geometric function theory, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. McGraw-Hill Series in Higher Mathematics. MR 0357743
  • [BS] Joan S. Birman and Caroline Series, Geodesics with bounded intersection number on surfaces are sparsely distributed, Topology 24 (1985), no. 2, 217–225. MR 793185, 10.1016/0040-9383(85)90056-4
  • [B] Francis Bonahon, Geodesic laminations on surfaces, Laminations and foliations in dynamics, geometry and topology (Stony Brook, NY, 1998) Contemp. Math., vol. 269, Amer. Math. Soc., Providence, RI, 2001, pp. 1–37. MR 1810534, 10.1090/conm/269/04327
  • [BSc] H. Bruin and D. Schleicher, Symbolic dynamics of quadratic polynomials, Mittag-Leffler Institute preprints, 2001/2002, No. 07.
  • [D1] A. Douady, Algorithms for computing angles in the Mandelbrot set, Chaotic dynamics and fractals (Atlanta, Ga., 1985) Notes Rep. Math. Sci. Engrg., vol. 2, Academic Press, Orlando, FL, 1986, pp. 155–168. MR 858013
  • [D2] Adrien Douady, Descriptions of compact sets in 𝐶, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 429–465. MR 1215973
  • [DH1] A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes. Partie I, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 84, Université de Paris-Sud, Département de Mathématiques, Orsay, 1984 (French). MR 762431
    A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes. Partie II, Publications Mathématiques d’Orsay [Mathematical Publications of Orsay], vol. 85, Université de Paris-Sud, Département de Mathématiques, Orsay, 1985 (French). With the collaboration of P. Lavaurs, Tan Lei and P. Sentenac. MR 812271
  • [DH2] Adrien Douady and John Hamal Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 287–343. MR 816367
  • [GM] Lisa R. Goldberg and John Milnor, Fixed points of polynomial maps. II. Fixed point portraits, Ann. Sci. École Norm. Sup. (4) 26 (1993), no. 1, 51–98. MR 1209913
  • [GS] Jacek Graczyk and Grzegorz Światek, Harmonic measure and expansion on the boundary of the connectedness locus, Invent. Math. 142 (2000), no. 3, 605–629. MR 1804163, 10.1007/s002220000100
  • [H] J. H. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 467–511. MR 1215974
  • [L] M. Lyubich, On the Lebesgue measure of the Julia set of a quadratic polynomial, Stony Brook IMS preprint # 1991/10.
  • [Ma] Anthony Manning, Logarithmic capacity and renormalizability for landing on the Mandelbrot set, Bull. London Math. Soc. 28 (1996), no. 5, 521–526. MR 1396155, 10.1112/blms/28.5.521
  • [Mc] Curtis T. McMullen, Complex dynamics and renormalization, Annals of Mathematics Studies, vol. 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365
  • [M1] John Milnor, Dynamics in one complex variable, Friedr. Vieweg & Sohn, Braunschweig, 1999. Introductory lectures. MR 1721240
  • [M2] John Milnor, Local connectivity of Julia sets: expository lectures, The Mandelbrot set, theme and variations, London Math. Soc. Lecture Note Ser., vol. 274, Cambridge Univ. Press, Cambridge, 2000, pp. 67–116. MR 1765085
  • [M3] John Milnor, Periodic orbits, externals rays and the Mandelbrot set: an expository account, Astérisque 261 (2000), xiii, 277–333 (English, with English and French summaries). Géométrie complexe et systèmes dynamiques (Orsay, 1995). MR 1755445
  • [M4] John Milnor, Pasting together Julia sets: a worked out example of mating, Experiment. Math. 13 (2004), no. 1, 55–92. MR 2065568
  • [P] Ch. Pommerenke, Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 299, Springer-Verlag, Berlin, 1992. MR 1217706
  • [R] Pascale Roesch, Holomorphic motions and puzzles (following M. Shishikura), The Mandelbrot set, theme and variations, London Math. Soc. Lecture Note Ser., vol. 274, Cambridge Univ. Press, Cambridge, 2000, pp. 117–131. MR 1765086
  • [S1] Stanislav Smirnov, Symbolic dynamics and Collet-Eckmann conditions, Internat. Math. Res. Notices 7 (2000), 333–351. MR 1749741, 10.1155/S1073792800000192
  • [S2] Stanislav K. Smirnov, On supports of dynamical laminations and biaccessible points in polynomial Julia sets, Colloq. Math. 87 (2001), no. 2, 287–295. MR 1814670, 10.4064/cm87-2-11
  • [T1] Lei Tan, Voisinages connexes des points de Misiurewicz, Ann. Inst. Fourier (Grenoble) 42 (1992), no. 4, 707–735 (French, with English and French summaries). MR 1196091
  • [T2] Tan Lei, Local properties of the Mandelbrot set at parabolic points, The Mandelbrot set, theme and variations, London Math. Soc. Lecture Note Ser., vol. 274, Cambridge Univ. Press, Cambridge, 2000, pp. 133–160. MR 1765087
  • [Th] W. Thurston, The geometry and topology of $ 3$-manifolds, Lecture notes, Princeton University, 1976-1979.
  • [Z1] Saeed Zakeri, Biaccessibility in quadratic Julia sets, Ergodic Theory Dynam. Systems 20 (2000), no. 6, 1859–1883. MR 1804961, 10.1017/S0143385700001024
  • [Z2] Saeed Zakeri, External rays and the real slice of the Mandelbrot set, Ergodic Theory Dynam. Systems 23 (2003), no. 2, 637–660. MR 1972243, 10.1017/S0143385702001335
  • [Zd] Anna Zdunik, On biaccessible points in Julia sets of polynomials, Fund. Math. 163 (2000), no. 3, 277–286. MR 1758329

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37F10, 37F20, 37F35, 35F45

Retrieve articles in all journals with MSC (2000): 37F10, 37F20, 37F35, 35F45


Additional Information

Saeed Zakeri
Affiliation: Institute for Mathematical Sciences, Stony Brook University, Stony Brook, New York 11794
Address at time of publication: Department of Mathematics, Queens College of CUNY, Flushing, New York 11367
Email: zakeri@forbin.qc.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08559-5
Received by editor(s): February 5, 2004
Received by editor(s) in revised form: January 24, 2005
Published electronically: March 14, 2006
Communicated by: Linda Keen
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.